Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Saudi Med. 2012 May-Jun;32(3):315-7. doi: 10.5144/0256-4947.2012.315.

Ricin poisoning causing death after ingestion of herbal medicine.

Author information

1
College Of Medicine, King Khalid University, Abha, Saudi Arabia. aassiri@yahoo.com

Abstract

Ricin intoxication is a fatal and an uncommon medical condition. We report a case of ricin poisoning in a 42-year-old Saudi male patient who ingested a herbal medicine mixture containing ricin bean powder, after which he presented with gastrointestinal symptoms followed by gastrointestinal bleeding and hypotension. The patient then passed into a state of shock with respiratory failure followed by cardiac arrest and death. Public health awareness of self-prescribed herbal medications is necessary.

PMID:
22588447
DOI:
10.5144/0256-4947.2012.315
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for King Faisal Specialist Hospital and Research Centre
    Loading ...
    Support Center